Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Raleigh, NC

June 11, 2007Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2007, 8:58 PM EDT for Anson County, North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 8:58 PM EDT (00:58 UTC)
Expired
Jun 11, 2007, 9:45 PM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Anson County, NC

The radar

The Columbia radar (KCAE), 157 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:10 PM EDTHAIL 0.753 E Ansonville, NC
Jun 11, 9:10 PM EDTHAIL 0.753 Se Ansonville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 120057
SVRRAH
NCC007-120145-
/O.NEW.KRAH.SV.W.0112.070612T0058Z-070612T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF ANSONVILLE...OR ABOUT 13 MILES
  SOUTH OF ALBEMARLE...MOVING SOUTH AT 20 MPH. PENNY SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANSONVILLE...
  POLKTON...
  WADESBORO...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3497 8030 3517 8024 3515 8016 3518 8011
      3511 8007 3508 8002 3508 7999 3511 7994
      3510 7992 3505 7990 3489 7993

$$

BADGETT
2 follow-up statements
000 
WWUS52 KRAH 120117
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT MON JUN 11 2007

NCC007-120145-
/O.CON.KRAH.SV.W.0112.000000T0000Z-070612T0145Z/
ANSON NC-
915 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN ANSON COUNTY...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ANSONVILLE...OR ABOUT 6 MILES NORTH OF WADESBORO...MOVING SOUTH AT 20
MPH.

DAMAGING WINDS IN EXCESS OF 58 MPH AND PENNY SIZED HAIL ARE LIKELY 
WITH THIS STORM.

AREAS AFFECTED INCLUDE...ANSONVILLE...LILESVILLE...WADESBORO. 

TAKE SHELTER IN AN INTERIOR ROOM UNTIL THE WARNING IS CANCELED. 

LAT...LON 3497 8030 3517 8024 3515 8016 3517 8012
      3511 8007 3508 8002 3508 7999 3511 7994
      3510 7992 3505 7990 3489 7993

$$

BADGETT
000 
WWUS52 KRAH 120148
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT MON JUN 11 2007

NCC007-120156-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-070612T0145Z/
ANSON NC-
946 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANSON COUNTY EXPIRED
AT 945 PM EDT...

THE THUNDERSTORMS WEAKENED BELOW SEVERE LIMITS OVER ANSON COUNTY... 
BUT REMAIN STRONG ENOUGH TO PRODUCE GUSTY WINDS TO 40 MPH AND 
FREQUENT LIGHTNING THROUGH 1030 PM. 

AREAS AFFECTED INCLUDE... MORVEN... MCFARLAN.

LAT...LON 3483 8017 3495 8013 3504 8008 3506 8004
      3510 8007 3507 8002 3507 7999 3510 7994
      3509 7992 3504 7990 3483 7990

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 3:32 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST
COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED
WEATHER AND COOLER THAN NORMAL TEMPERATURES.
&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN
PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE
INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND
WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO
SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY
THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED
FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL
BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND
CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP
POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE
SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT
TOWARD THE UPPER END OF GUIDANCE.
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH
FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF
DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING
W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF
SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE
MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST
A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE
DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS
OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE
WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME
MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED
AS WELL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE
WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S
TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER
LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE
AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY
MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE
PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY
MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY
MONDAY MORNING.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH
THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST.
HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON-
SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER
SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE
SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON
TUESDAY.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:32 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUN 11 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-122045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS... ESPECIALLY TO THE NORTH AND WEST OF RALEIGH. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 7:32 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     MIDWAY                  35.98N 80.27W
06/11/2007                   DAVIDSON           NC   LAW ENFORCEMENT

            911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
            RD... NORTH OF MIDWAY.

&&

BLS
Local storm report, Jun 11, 7:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 SW ASHEBORO           35.64N 79.91W
06/11/2007  M1.00 INCH       RANDOLPH           NC   TRAINED SPOTTER

            1.0 INCH HAIL REPORTED NEAR LASSITER MILL IN SOUTHWESTERN
            RANDOLPH COUNTY.

&&

BLAES
Local storm report, Jun 11, 7:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 SW ASHEBORO           35.64N 79.91W
06/11/2007  M1.00 INCH       RANDOLPH           NC   TRAINED SPOTTER

            1.0 INCH HAIL REPORTED NEAR LASSITER MILL IN SOUTHWESTERN
            RANDOLPH COUNTY.

&&

BLAES
Local storm report, Jun 11, 7:56 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             4 N HENDERSON           36.38N 78.41W
06/11/2007  E0.75 INCH       VANCE              NC   PUBLIC

            PENNY SIZE HAIL NEAR NUTBUSH REC AREA.

&&

BLAES
Local storm report, Jun 11, 8:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 S LEXINGTON           35.77N 80.26W
06/11/2007                   DAVIDSON           NC   LAW ENFORCEMENT

            TREES DOWN SOUTH OF LEXINGTON IN DAVIDSON COUNTY.

&&

BLS
Local storm report, Jun 11, 8:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ALBEMARLE               35.36N 80.19W
06/11/2007  M0.75 INCH       STANLY             NC   AMATEUR RADIO

&&

SSHARP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTSevere Thunderstorm WarningRAHStanly47 min
Jun 12, 5:33 AM EDTDense Fog AdvisoryRAHAlamance, Anson, Davidson, Forsyth, Guilford, Hoke and 6 more2 hr
Jun 12, 2:47 PM EDTSevere Thunderstorm WarningRAHRichmond43 min
Jun 12, 2:49 PM EDTSevere Thunderstorm WarningRAHHarnett41 min
Jun 12, 3:24 PM EDTSevere Thunderstorm WarningRAHAnson66 min
Jun 12, 3:26 PM EDTSevere Thunderstorm WarningRAHJohnston46 min
Jun 12, 3:40 PM EDTSevere Thunderstorm WarningRAHCumberland50 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningRAHMoore54 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningRAHHoke, Moore39 min
Jun 12, 3:55 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Jun 12, 4:38 PM EDTSevere Thunderstorm WarningRAHMoore67 min
Jun 12, 5:39 PM EDTSevere Thunderstorm WarningRAHWilson27 min
Jun 12, 6:06 PM EDTSevere Thunderstorm WarningRAHSampson39 min
Jun 12, 7:49 PM EDTSevere Thunderstorm WarningRAHJohnston26 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.